Kentucky, 2006Damaging Wind in Kentucky, July 21, 2006
July 21, 2006 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 21, 1:18 PM CST, 5 hours 42 minutes earlier.
Area forecast discussion, Jul 21, 1:18 PM CST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
218 PM CDT FRI JUL 21 2006
.DISCUSSION...
MAIN CONCERNS ARE CONVECTIVE POTENTIAL OVER THE FIRST 24 HOURS.
THE COLD FRONT IS CURRENTLY POSITIONED JUST NORTHWEST OF THE
CWA...WHILE MAIN MID-LEVEL TROUGH WAS LOCATED FURTHER NORTHWEST OVER
SOUTHEAST IOWA AND NORTHWEST MISSOURI. ONGOING CONVECTION WILL RUN
ITS COURSE THIS AFTERNOON...WITH PRIMARY WIND DAMAGE THREAT ACROSS
THE EVANSVILLE TRI STATE AREA THIS AFTERNOON...WITH HEAVY RAIN MORE
OF A PROBLEM IN TRAILING BAND OF CONVECTION ACROSS THE SOUTHERN TIP
OF ILLINOIS. LARGE OUTFLOW BOUNDARY FROM THIS CONVECTION WILL
LIKELY SCOUR OUT THE AIRMASS OVER ALL BUT FAR WESTERN COUNTIES IN
SOUTHEAST MISSOURI.
MODELS ARE OF LITTLE USE TODAY...SO WILL HAVE TO GO IT ALONE FOR
TONIGHT. IN THE WAKE OF THIS AFTERNOONS CONVECTION THERE WILL BE A
WEDGE OF UNSTABLE SURFACE AIR LEFT OVER SOUTHEAST MISSOURI...AHEAD
OF THE COLD FRONT THAT IS EXPECTED TO CONTINUE SLOWLY SOUTHEAST.
SEEING NO SIGN OF NEW CONVECTION TO THE NORTHWEST OVER NORTHERN
MISSOURI...DO NOT THINK MUCH OF THE POTENTIAL FOR ANOTHER ROUND OF
CONVECTION DEVELOPING ON THE HEELS OF THE ONGOING STUFF.
WILL TRY TO FOCUS CONVECTIVE POTENTIAL OVER WESTERN ZONES
TONIGHT...WITH A MORE GENERAL PRECIPITATION THREAT OVER THE
REMAINDER OF THE AREA...SIMILAR TO WHAT IS GOING ON OVER NORTHERN
ILLINOIS RIGHT NOW. MAY TWEAK POPS DOWN TO LIKELY FOR TONIGHT...BUT
WILL NOT MAKE ANY RADICAL CHANGES AT THIS TIME. THERE WILL LIKELY
BE SEVERAL UPDATES THROUGH THE EVENING TO DEAL WITH THE WATCH AND
LATEST CONVECTIVE TRENDS.
THE PRIMARY AREA OF PRECIPITATION SHOULD BE OUT OF THE AREA BY 12Z
SATURDAY...BUT THERE WILL BE SOME POTENTIAL FOR AN ISOLATED SHOWER
OR THUNDERSTORM IN THE EASTERN HALF OF THE AREA...MAINLY EARLY
SATURDAY. WILL LEAVE THE 20-30 POPS GOING FOR SATURDAY.
NO SIGNIFICANT CHANGES BEYOND SATURDAY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
DRS
Hazardous weather outlook, Jul 21, 10:25 AM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
1125 AM CDT FRI JUL 21 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-221630-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1125 AM CDT FRI JUL 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
AREA TODAY. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN
THREATS...WITH SIGNIFICANT WIND DAMAGE POSSIBLE DUE TO THE LARGE
AMOUNT OF INSTABILITY AND WIND SHEAR IN THE ATMOSPHERE.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BEGIN MOVING INTO THE
AREA EARLY THIS AFTERNOON ACROSS PORTIONS OF SOUTHEAST
MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. THE THREAT FOR
THUNDERSTORMS WILL MOVE SOUTH ACROSS THE REST OF THE AREA LATER
THIS AFTERNOON AND THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A LINGERING CHANCE OF THUNDERSTORMS SATURDAY...
HOWEVER...NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED AT THIS
TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVIATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
TONIGHT.
In the hours before
Local storm report, Jul 21, 5:17 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
617 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG SMITHLAND 37.14N 88.40W
07/21/2006 LIVINGSTON KY LAW ENFORCEMENT
TREES DOWN ACROSS THE COUNTY
&&
JGLocal storm report, Jul 21, 5:21 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
621 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG SEBREE 37.60N 87.53W
07/21/2006 WEBSTER KY LAW ENFORCEMENT
TREES DOWN IN NORTHERN PART OF THE COUNTY
&&
JGLocal storm report, Jul 21, 5:23 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
623 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG MADISONVILLE 37.34N 87.51W
07/21/2006 HOPKINS KY LAW ENFORCEMENT
TREES DOWN COUNTY WIDE...ESPECIALLY SOUTH OF MADISONVILLE
AND JUST NORTHWEST OF MADISONVILLE
&&
JGLocal storm report, Jul 21, 5:38 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
638 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG MCLEANSBORO 38.09N 88.53W
07/21/2006 HAMILTON IL EMERGENCY MNGR
TREES DOWN ACROSS THE COUNTY...TREE FELL UPON AND
DESTROYED A MOBILE HOME IN MCLEANSBORO
&&
JGSpecial weather statement, Jul 21, 6:42 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
742 PM CDT FRI JUL 21 2006
KYZ006>013-220200-
CALDWELL KY-CALLOWAY KY-CRITTENDEN KY-GRAVES KY-LIVINGSTON KY-
LYON KY-MARSHALL KY-TRIGG KY-
742 PM CDT FRI JUL 21 2006
...STRONG THUNDERSTORMS MOVING EAST ACROSS WEST KENTUCKY...
AT 740 PM...A LINE OF STRONG THUNDERSTORMS WAS LOCATED PADUCAH TO
HICKMAN KENTUCKY. AS THIS LINE MOVES EAST...STRONG GUSTY WINDS OF
40 TO 50 MPH...FREQUENT LIGHTNING AND TORRENTIAL RAINFALL WILL BE
COMMON. THE STORMS ARE EXPECTED TO MOVE ACROSS THE PURCHASE AREA
AND REACH THE KENTUCKY LAKES AREA BY 900 PM.
CONTINUE TO MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Jul 21, 6:44 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
744 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL BARDWELL 36.87N 89.01W
07/21/2006 E0.75 INCH CARLISLE KY LAW ENFORCEMENT
&&
JGThunderstorm Wind, Marshall
- When
- July 21, 7:00 PM CST
- Where
- Marshall County, Calvert City
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 37.033, -88.350
A downburst with winds estimated near 70 MPH downed hundreds of trees and large limbs. The winds caused some minor structural damage. The damage was mostly on the north side of Calvert City. Winds on the south side of Calvert City at Interstate 24 were clocked at only 47 MPH. Fire and street department personnel were busy for several hours making streets passable. At a manufacturing plant, part of the west wall was blown out, and large roll-up doors and light panels were damaged. Power lines were down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in California, July 21 to 27, 200616 deaths · 27 injured · 11 events
- Damaging Winds and Lightning Strike in Tennessee, July 21, 20061 death · 3 injured · $40,000 · 52 kt wind · 5 events
- Damaging Wind in Illinois, July 21, 20065 injured · $13 million · 78 kt wind · 1 event
- Heat in Florida, July 21, 20061 death · 1 event
- Heat in California, July 21 to 25, 20061 death · 1 event
- Hail and Damaging Winds in Massachusetts, July 21, 20069 injured · $365,000 · 50 kt wind · 13 events
- Damaging Winds in Nebraska, July 21, 2006$2.2 million · 80 kt wind · 7 events
- Lightning Strike in Indiana, July 21, 2006$150,000 · 1 event
- Damaging Wind in Kentucky, July 21, 20061 injured · $100,000 · 61 kt wind · 1 event
- Flash Flooding and Damaging Winds in Kentucky, July 21, 2006$45,000 · 70 kt wind · 25 events
- Damaging Winds in Virginia, July 21, 2006$91,000 · 50 kt wind · 7 events
- Damaging Winds in Arkansas, July 21, 2006$100,000 · 61 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522136.